2013, 18(6): 1521-1531. doi: 10.3934/dcdsb.2013.18.1521

A note on the analysis of asymptotic mean-square stability properties for systems of linear stochastic delay differential equations

1. 

Johannes Kepler University, Institute for Stochastics, Altenbergerstraße 69, 4040 Linz, Austria, Austria

Received  December 2011 Revised  April 2012 Published  March 2013

The stability of equilibrium solutions of a deterministic linear system of delay differential equations can be investigated by studying the characteristic equation. For stochastic delay differential equations stability analysis is usually based on Lyapunov functional or Razumikhin type results, or Linear Matrix Inequality techniques. In [7] the authors proposed a technique based on the vectorisation of matrices and the Kronecker product to transform the mean-square stability problem of a system of linear stochastic differential equations into a stability problem for a system of deterministic linear differential equations. In this paper we extend this method to the case of stochastic delay differential equations, providing sufficient and necessary conditions for the stability of the equilibrium. We apply our results to a neuron model perturbed by multiplicative noise. We study the stochastic stability properties of the equilibrium of this system and then compare them with the same equilibrium in the deterministic case. Finally the theoretical results are illustrated by numerical simulations.
Citation: Evelyn Buckwar, Girolama Notarangelo. A note on the analysis of asymptotic mean-square stability properties for systems of linear stochastic delay differential equations. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1521-1531. doi: 10.3934/dcdsb.2013.18.1521
References:
[1]

L. Arnold, "Stochastic Differential Equations: Theory and Applications,", Wiley-Interscience [John Wiley & Sons], (1974).

[2]

M. Bandyopadhyay and J. Chattopadhyay, Ratio-dependent predator-prey model: Effect of environmental fluctuation and stability,, Nonlinearity, 18 (2005), 913. doi: 10.1088/0951-7715/18/2/022.

[3]

E. Beretta, V. Kolmanovskii and L. Shaikhet, Stability of epidemic model with time delays influenced by stochastic perturbations,, Mathematics and Computers in Simulation, 45 (1998), 269. doi: 10.1016/S0378-4754(97)00106-7.

[4]

J. Boulet, R. Balasubramaniam, A. Daffertshofer and A. Longtin, Stochastic two delay-differential model of delayed visual feedback effects on postural dynamics,, Philosophical Transactions of the Royal Society A, 368 (2010), 423.

[5]

N. Bradul and L. Shaikhet, Stability of the positive point of equilibrium of Nicholson's blowflies equation with stochastic perturbations: Numerical analysis,, Discrete Dynamics in Nature and Society, 2007 (9295). doi: 10.1155/2007/92959.

[6]

D. Bratsun, D. Volfson, L. S. Tsimring and J. Hasty, Delay-induced stochastic oscillations in gene regulation,, Proc. Natl. Acad. Sci. USA, 102 (2005), 14593.

[7]

E. Buckwar and T. Sickenberger, A structural analysis of asymptotic mean-square stability for multi-dimensional linear stochastic differential systems,, Applied Numerical Mathematics, 62 (2012), 842. doi: 10.1016/j.apnum.2012.03.002.

[8]

M. Carletti, On the stability properties of a stochastic model for phage-bacteria interaction in open marine environment,, Mathematical Biosciences, 175 (2002), 117. doi: 10.1016/S0025-5564(01)00089-X.

[9]

M. Carletti, Mean square stability of a stochastic model for bacteriophage infection with time delays,, Mathematical Biosciences, 210 (2007), 395. doi: 10.1016/j.mbs.2007.05.009.

[10]

G. Decoa, V. Jirsa, A. R. McIntosh, O. Sporns and R. Kötter, Key role of coupling, delay, and noise in resting brain fluctuations,, Proceedings of the National Academy of Sciences, 106 (2009), 10302.

[11]

K. Engelborghs, T. Luzyanina and G. Samaey, DDE-BIFTOOL v. 2.00: A Matlab package for bifurcation analysis of delay differential equations,, Techreport TW-330, (2001).

[12]

T. Erneux, "Applied Delay Differential Equations,", Surveys and Tutorials in the Applied Mathematical Sciences, 3 (2009).

[13]

K. Green and T. Wagenknecht, Pseudospectra and delay differential equations,, Journal of Computational and Applied Mathematics, 196 (2006), 567. doi: 10.1016/j.cam.2005.10.011.

[14]

J. K. Hale and S. M. Verduyn Lunel, "Introduction to Functional Differential Equations,", Applied Mathematical Sciences, 99 (1993).

[15]

R. Khasminskii, "Stochastic Stability of Differential Equations,", With contributions by G. N. Milstein and M. B. Nevelson, 66 (2012). doi: 10.1007/978-3-642-23280-0.

[16]

C. Hauptmann, O. Popovych and P. A.Tass, Multisite coordinated delayed feedback for an effective desynchronization of neuronal networks,, Stochastics and Dynamics, 5 (2005), 307. doi: 10.1142/S0219493705001420.

[17]

T. Insperger and G. Stépán, "Semi-discretization for Time-delay Systems. Stability and Engineering Applications,", Applied Mathematical Sciences, 178 (2011). doi: 10.1007/978-1-4614-0335-7.

[18]

V. B. Kolmanovskii and A. Myshkis, "Introduction to the Theory and Applications of Functional Differential Equations,", Mathematics and its Applications, 463 (1999).

[19]

Y. Kuang, "Delay Differential Equations with Applications in Population Dynamics,", Mathematics in Science and Engineering, 191 (1993).

[20]

H. Lütkepohl, "Handbook of Matrices,", John Wiley & Sons, (1996).

[21]

X. Mao, "Stochastic Differential Equations And Applications,", Second edition, (2008).

[22]

S. E. A. Mohammed, "Stochastic Functional Differential Equations,", Pitman, (1984).

[23]

L. G. Morelli, S. Ares, L. Herrgen, C. Schröter, F. Jülicher and A. C. Oates, Delayed coupling theory of vertebrate segmentation,, HFSP Journal, 3 (2009), 55.

[24]

B. Mukhopadhyay and R. Bhattacharyya, A nonlinear mathematical model of virus-tumor-immune system interaction: Deterministic and stochastic analysis,, Stochastic Analysis and Applications, 27 (2009), 409. doi: 10.1080/07362990802679067.

[25]

M. C. Mackey and I. G. Nechaeva, Solution moment stability in stochastic differential delay equations,, Physical Review E (3), 52 (1995), 3366. doi: 10.1103/PhysRevE.52.3366.

[26]

S. Pal, S. Chatterjee, K. pada Das and J. Chattopadhyay, Role of competition in phytoplankton population for the occurrence and control of plankton bloom in the presence of environmental fluctuations,, Ecological Modelling, 220 (2009), 96.

[27]

B. Paternoster and L. Shaikhet, Stability of equilibrium points of fractional difference equations with stochastic perturbations,, Advances in Difference Equations, 2008 (7184).

[28]

M.-K. von Renesse and M. Scheutzow, Existence and uniqueness of solutions of stochastic functional differential equations,, Random Operators and Stochastic Equations, 18 (2010), 267. doi: 10.1515/ROSE.2010.015.

[29]

R. R. Sarkar and S. Banerjee, Cancer self remission and tumor stability - a stochastic approach,, Mathematical Biosciences, 196 (2005), 65. doi: 10.1016/j.mbs.2005.04.001.

[30]

R. Schlicht and G. Winkler, A delay stochastic process with applications in molecular biology,, Journal of Mathematical Biology, 57 (2008), 613. doi: 10.1007/s00285-008-0178-y.

[31]

E. Schöll, G. Hiller, P. Hövel and M. Dahlem, Time-delayed feedback in neurosystems,, Philosophical Transactions of the Royal Society A: Mathematical, 367 (2009), 1079. doi: 10.1098/rsta.2008.0258.

[32]

L. Shaikhet, Equations for determining the moments of solutions of linear stochastic differential equations with aftereffect,, in, 136 (1978), 120.

[33]

L. Shaikhet, Stability of predator-prey model with aftereffect by stochastic perturbations,, Stability and Control: Theory and Application, 1 (1998), 3.

[34]

L. Shaikhet, Stability of a positive point of equilibrium of one nonlinear system with aftereffect and stochastic perturbations,, Dynamic Systems and Applications, 17 (2008), 235.

[35]

L. Shaikhet, "Lyapunov Functionals and Stability of Stochastic Difference Equations,", Springer, (2011).

[36]

H. Smith, "An Introduction to Delay Differential Equations with Applications to the Life Sciences,", Texts in Applied Mathematics, 57 (2011). doi: 10.1007/978-1-4419-7646-8.

show all references

References:
[1]

L. Arnold, "Stochastic Differential Equations: Theory and Applications,", Wiley-Interscience [John Wiley & Sons], (1974).

[2]

M. Bandyopadhyay and J. Chattopadhyay, Ratio-dependent predator-prey model: Effect of environmental fluctuation and stability,, Nonlinearity, 18 (2005), 913. doi: 10.1088/0951-7715/18/2/022.

[3]

E. Beretta, V. Kolmanovskii and L. Shaikhet, Stability of epidemic model with time delays influenced by stochastic perturbations,, Mathematics and Computers in Simulation, 45 (1998), 269. doi: 10.1016/S0378-4754(97)00106-7.

[4]

J. Boulet, R. Balasubramaniam, A. Daffertshofer and A. Longtin, Stochastic two delay-differential model of delayed visual feedback effects on postural dynamics,, Philosophical Transactions of the Royal Society A, 368 (2010), 423.

[5]

N. Bradul and L. Shaikhet, Stability of the positive point of equilibrium of Nicholson's blowflies equation with stochastic perturbations: Numerical analysis,, Discrete Dynamics in Nature and Society, 2007 (9295). doi: 10.1155/2007/92959.

[6]

D. Bratsun, D. Volfson, L. S. Tsimring and J. Hasty, Delay-induced stochastic oscillations in gene regulation,, Proc. Natl. Acad. Sci. USA, 102 (2005), 14593.

[7]

E. Buckwar and T. Sickenberger, A structural analysis of asymptotic mean-square stability for multi-dimensional linear stochastic differential systems,, Applied Numerical Mathematics, 62 (2012), 842. doi: 10.1016/j.apnum.2012.03.002.

[8]

M. Carletti, On the stability properties of a stochastic model for phage-bacteria interaction in open marine environment,, Mathematical Biosciences, 175 (2002), 117. doi: 10.1016/S0025-5564(01)00089-X.

[9]

M. Carletti, Mean square stability of a stochastic model for bacteriophage infection with time delays,, Mathematical Biosciences, 210 (2007), 395. doi: 10.1016/j.mbs.2007.05.009.

[10]

G. Decoa, V. Jirsa, A. R. McIntosh, O. Sporns and R. Kötter, Key role of coupling, delay, and noise in resting brain fluctuations,, Proceedings of the National Academy of Sciences, 106 (2009), 10302.

[11]

K. Engelborghs, T. Luzyanina and G. Samaey, DDE-BIFTOOL v. 2.00: A Matlab package for bifurcation analysis of delay differential equations,, Techreport TW-330, (2001).

[12]

T. Erneux, "Applied Delay Differential Equations,", Surveys and Tutorials in the Applied Mathematical Sciences, 3 (2009).

[13]

K. Green and T. Wagenknecht, Pseudospectra and delay differential equations,, Journal of Computational and Applied Mathematics, 196 (2006), 567. doi: 10.1016/j.cam.2005.10.011.

[14]

J. K. Hale and S. M. Verduyn Lunel, "Introduction to Functional Differential Equations,", Applied Mathematical Sciences, 99 (1993).

[15]

R. Khasminskii, "Stochastic Stability of Differential Equations,", With contributions by G. N. Milstein and M. B. Nevelson, 66 (2012). doi: 10.1007/978-3-642-23280-0.

[16]

C. Hauptmann, O. Popovych and P. A.Tass, Multisite coordinated delayed feedback for an effective desynchronization of neuronal networks,, Stochastics and Dynamics, 5 (2005), 307. doi: 10.1142/S0219493705001420.

[17]

T. Insperger and G. Stépán, "Semi-discretization for Time-delay Systems. Stability and Engineering Applications,", Applied Mathematical Sciences, 178 (2011). doi: 10.1007/978-1-4614-0335-7.

[18]

V. B. Kolmanovskii and A. Myshkis, "Introduction to the Theory and Applications of Functional Differential Equations,", Mathematics and its Applications, 463 (1999).

[19]

Y. Kuang, "Delay Differential Equations with Applications in Population Dynamics,", Mathematics in Science and Engineering, 191 (1993).

[20]

H. Lütkepohl, "Handbook of Matrices,", John Wiley & Sons, (1996).

[21]

X. Mao, "Stochastic Differential Equations And Applications,", Second edition, (2008).

[22]

S. E. A. Mohammed, "Stochastic Functional Differential Equations,", Pitman, (1984).

[23]

L. G. Morelli, S. Ares, L. Herrgen, C. Schröter, F. Jülicher and A. C. Oates, Delayed coupling theory of vertebrate segmentation,, HFSP Journal, 3 (2009), 55.

[24]

B. Mukhopadhyay and R. Bhattacharyya, A nonlinear mathematical model of virus-tumor-immune system interaction: Deterministic and stochastic analysis,, Stochastic Analysis and Applications, 27 (2009), 409. doi: 10.1080/07362990802679067.

[25]

M. C. Mackey and I. G. Nechaeva, Solution moment stability in stochastic differential delay equations,, Physical Review E (3), 52 (1995), 3366. doi: 10.1103/PhysRevE.52.3366.

[26]

S. Pal, S. Chatterjee, K. pada Das and J. Chattopadhyay, Role of competition in phytoplankton population for the occurrence and control of plankton bloom in the presence of environmental fluctuations,, Ecological Modelling, 220 (2009), 96.

[27]

B. Paternoster and L. Shaikhet, Stability of equilibrium points of fractional difference equations with stochastic perturbations,, Advances in Difference Equations, 2008 (7184).

[28]

M.-K. von Renesse and M. Scheutzow, Existence and uniqueness of solutions of stochastic functional differential equations,, Random Operators and Stochastic Equations, 18 (2010), 267. doi: 10.1515/ROSE.2010.015.

[29]

R. R. Sarkar and S. Banerjee, Cancer self remission and tumor stability - a stochastic approach,, Mathematical Biosciences, 196 (2005), 65. doi: 10.1016/j.mbs.2005.04.001.

[30]

R. Schlicht and G. Winkler, A delay stochastic process with applications in molecular biology,, Journal of Mathematical Biology, 57 (2008), 613. doi: 10.1007/s00285-008-0178-y.

[31]

E. Schöll, G. Hiller, P. Hövel and M. Dahlem, Time-delayed feedback in neurosystems,, Philosophical Transactions of the Royal Society A: Mathematical, 367 (2009), 1079. doi: 10.1098/rsta.2008.0258.

[32]

L. Shaikhet, Equations for determining the moments of solutions of linear stochastic differential equations with aftereffect,, in, 136 (1978), 120.

[33]

L. Shaikhet, Stability of predator-prey model with aftereffect by stochastic perturbations,, Stability and Control: Theory and Application, 1 (1998), 3.

[34]

L. Shaikhet, Stability of a positive point of equilibrium of one nonlinear system with aftereffect and stochastic perturbations,, Dynamic Systems and Applications, 17 (2008), 235.

[35]

L. Shaikhet, "Lyapunov Functionals and Stability of Stochastic Difference Equations,", Springer, (2011).

[36]

H. Smith, "An Introduction to Delay Differential Equations with Applications to the Life Sciences,", Texts in Applied Mathematics, 57 (2011). doi: 10.1007/978-1-4419-7646-8.

[1]

Fuke Wu, Peter E. Kloeden. Mean-square random attractors of stochastic delay differential equations with random delay. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1715-1734. doi: 10.3934/dcdsb.2013.18.1715

[2]

Hailong Zhu, Jifeng Chu, Weinian Zhang. Mean-square almost automorphic solutions for stochastic differential equations with hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1935-1953. doi: 10.3934/dcds.2018078

[3]

Chuchu Chen, Jialin Hong. Mean-square convergence of numerical approximations for a class of backward stochastic differential equations. Discrete & Continuous Dynamical Systems - B, 2013, 18 (8) : 2051-2067. doi: 10.3934/dcdsb.2013.18.2051

[4]

Thai Son Doan, Martin Rasmussen, Peter E. Kloeden. The mean-square dichotomy spectrum and a bifurcation to a mean-square attractor. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 875-887. doi: 10.3934/dcdsb.2015.20.875

[5]

Kai Du, Jianhui Huang, Zhen Wu. Linear quadratic mean-field-game of backward stochastic differential systems. Mathematical Control & Related Fields, 2018, 8 (3&4) : 653-678. doi: 10.3934/mcrf.2018028

[6]

Pham Huu Anh Ngoc. Stability of nonlinear differential systems with delay. Evolution Equations & Control Theory, 2015, 4 (4) : 493-505. doi: 10.3934/eect.2015.4.493

[7]

Leonid Berezansky, Elena Braverman. Stability of linear differential equations with a distributed delay. Communications on Pure & Applied Analysis, 2011, 10 (5) : 1361-1375. doi: 10.3934/cpaa.2011.10.1361

[8]

A. Domoshnitsky. About maximum principles for one of the components of solution vector and stability for systems of linear delay differential equations. Conference Publications, 2011, 2011 (Special) : 373-380. doi: 10.3934/proc.2011.2011.373

[9]

Pablo Pedregal. Fully explicit quasiconvexification of the mean-square deviation of the gradient of the state in optimal design. Electronic Research Announcements, 2001, 7: 72-78.

[10]

Michael Scheutzow. Exponential growth rate for a singular linear stochastic delay differential equation. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1683-1696. doi: 10.3934/dcdsb.2013.18.1683

[11]

Zhen Wang, Xiong Li, Jinzhi Lei. Second moment boundedness of linear stochastic delay differential equations. Discrete & Continuous Dynamical Systems - B, 2014, 19 (9) : 2963-2991. doi: 10.3934/dcdsb.2014.19.2963

[12]

Tomás Caraballo, José Real, T. Taniguchi. The exponential stability of neutral stochastic delay partial differential equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 295-313. doi: 10.3934/dcds.2007.18.295

[13]

Alexander Pimenov, Dmitrii I. Rachinskii. Linear stability analysis of systems with Preisach memory. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 997-1018. doi: 10.3934/dcdsb.2009.11.997

[14]

Samuel Bernard, Fabien Crauste. Optimal linear stability condition for scalar differential equations with distributed delay. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 1855-1876. doi: 10.3934/dcdsb.2015.20.1855

[15]

Samuel Bernard, Jacques Bélair, Michael C Mackey. Sufficient conditions for stability of linear differential equations with distributed delay. Discrete & Continuous Dynamical Systems - B, 2001, 1 (2) : 233-256. doi: 10.3934/dcdsb.2001.1.233

[16]

Sebastián Ferrer, Francisco Crespo. Parametric quartic Hamiltonian model. A unified treatment of classic integrable systems. Journal of Geometric Mechanics, 2014, 6 (4) : 479-502. doi: 10.3934/jgm.2014.6.479

[17]

Eugen Stumpf. Local stability analysis of differential equations with state-dependent delay. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3445-3461. doi: 10.3934/dcds.2016.36.3445

[18]

Jianhui Huang, Xun Li, Jiongmin Yong. A linear-quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon. Mathematical Control & Related Fields, 2015, 5 (1) : 97-139. doi: 10.3934/mcrf.2015.5.97

[19]

Cuilian You, Yangyang Hao. Stability in mean for fuzzy differential equation. Journal of Industrial & Management Optimization, 2018, 13 (5) : 1-11. doi: 10.3934/jimo.2018099

[20]

Hans-Otto Walther. Convergence to square waves for a price model with delay. Discrete & Continuous Dynamical Systems - A, 2005, 13 (5) : 1325-1342. doi: 10.3934/dcds.2005.13.1325

2017 Impact Factor: 0.972

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]